MAUDE Adverse Event Report: ZIMMER BIOMET, INC. 135° HUMERAL STEM ADAPTER; PROSTHESIS, SHOULDER

ZIMMER BIOMET, INC. 135° HUMERAL STEM ADAPTER; PROSTHESIS, SHOULDER
Catalog Number SAHAF135
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pulmonary Embolism (1498); Thrombosis/Thrombus (4440)
Date of Event 06/26/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported in a clinical study that a patient developed a dvt/pe approximately 2 months post implantation of a left shoulder arthroplasty.The patient was hospitalized and placed on medication.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Additional Manufacturer Narrative
(b)(4).D10: size 5 4-peg modular cemented glenoid, cat #: sagl2045, lot #: 66074653.Trabecular metal modular post, cat #: sagp0002, lot #: 66449373.51mm x 18mm humeral head, cat #: sahh5118, lot #: 65636110.Size 8 standard humeral stem, cat #: sahs1108, lot #: 66074680.Humeral head adapter, cat #: sahha001, lot #: 66191813.Procedural related complications are influenced by the type of surgery, patients pre-existing comorbidities, and perioperative management.Deep vein thrombosis (blood clot), or dvt, occurs when a blood clot forms in one of the deep veins of the body.This can happen if a vein becomes damaged or if the blood flow within a vein slows down or stops.Total joint patients are typically placed on medication post-operatively to prevent dvt formation.Despite prophylaxis, dvts can still develop which can then break free within the vessel and occlude or block the blood flow in the lungs, known as a pulmonary embolism (pe).As the complaint indicated, a post-operative complication occurred, and medical intervention was required for treatment.

Brand Name
135° HUMERAL STEM ADAPTER
Common Device Name
PROSTHESIS, SHOULDER
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key20138264
Report Number0001822565-2024-02835
Device Sequence Number3226280
Product Code MBF
UDI-Device Identifier00889024626492
UDI-Public(01)00889024626492(17)330620(10)66126740
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K213856
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue NumberSAHAF135
Device Lot Number66126740
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/21/2024
Initial Report FDA Received Date09/04/2024
Date Device Manufactured06/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexMale
Patient Weight145 KG